Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Muscle pain all over body. What could be the cause?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Yesterday morning I woke up with severe muscle pain all over, could not use my quads to stand up out of a chair, I could not lift my legs to dress, my biceps felt like I had done 1000 curls. This was with no exercise or over exertion. Today I am better, but still a lot of pain in hips
Posted Sat, 4 May 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 44 minutes later
Thanks for posting your query.
Sudden muscle pain all over the body without any injury or overwork can be due to side effect of medicines like statins- cholesterol lowering medicines. Sometimes, it can be due to dehydration, muscle fatigue or electrolyte abnormalities. It is better to drink sufficient fluid and also see that your intake of electrolytes (sodium, potassium, magnesium ) is sufficient. You can drink Oralyte for this.
Most of the times the problem is benign and self limiting. In case the fatigue persists then do consult your physician for required blood tests.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Muscle pain all over body. What could be the cause? 13 minutes later
Thank you, but I do not take statins and I drink plenty of fluids; water, powerade, etc... An additional symptom was very weak hands and no grip. Fatigue is constant for me and I take 100 mcg synthroid per day. I also have low testosterone and apply 2 tubes of testim daily.
Answered by Dr. Praveen Tayal 3 hours later
Thanks for writing again.
The symptoms that you have could also be related to hormonal disturbance or a neurological cause due to methylcobalamin deficiency. A detailed examination and few blood tests are necessary to find out the cause. You can consult your endocrinologist for the treatment.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor